What causes hiccups only during night?
User rating for this question
My father suffers from hiccups only during night time. It doesn't stop until he drinks 2-3 glasses of water. It is happening of late.
Posted Wed, 15 Jan 2014 in Lung and Chest disorders
Answered by Dr. Chakravarthy Mazumdar 3 hours later
Brief Answer: Narrowing of airways Detailed Answer: Hi Your father requires an evaluation of upper airways. In elderly it is common for the airways to narrow while at sleep that too in winters. Also it is important to test blood sugars while suffers from hiccups. The lowering blood sugars can lead to hiccups. The other chance is a dry cough. So please let a doctor evaluate the airways, Chest Xray, blood glucose monitoring. He might benefit from inhalars if he has narrowed airway. Please let me know if you have any more queries.
Follow-up: What causes hiccups only during night? 40 hours later
Thanks for remedial actions to be taken by us. They are very apt and my father is satisfied with the reply given by you doctor. Best regards, XXXX
Answered by Dr. Chakravarthy Mazumdar 3 days later
Brief Answer: Please close and rate my answer Detailed Answer: I am glad that your father is following the advice. Please ask me further queries in this matter else you may close the discussion and rate it.
People also viewed
- Is leg cramps a side effect of depakote sprinkles?
- What is the cause for frequent hiccups
- Fibroid infiltrates in the right upper lungs
- Suspicious fibroid infiltrates in the right upper lungs
- Is stinging and burning a side effect of desonate?
- What causes hiccups only during night
- What causes hiccups during sleep
- Is lower back or side pain a side effect of cipro?
- What is the cause and treatment for hiccups
- What causes hiccups persistent hiccups
- Is joint or muscle pain a side effect of diflucan?
- Fibrohazed and reticular infiltrates are seen at the right upper lobe
- Is it normal to fart a lot while having pneumonia?
- Treatment of extrapulmonary tuberculosis
- Is sore throat a side effect of diazepam intensol?